MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME 10 FRAMING COIL VTA; EMBOLIZATION COIL

MICROVENTION, INC. HYDROFRAME 10 FRAMING COIL VTA; EMBOLIZATION COIL
Model Number 100715HFRM-V
Medical Device Problem Codes Stretched (1601); Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that an embolization coil had difficulty detaching within the aneurysm.Additionally, the coil could not be advanced or retracted.The coil was ultimately detached within the aneurysm.The pusher broke upon removal.No intervention or patient injury was reported.The patient was reported to be doing "well.".
 
Additional Manufacturer Narrative
Investigation into the returned product found only the pusher and microcatheter to be present.The implant was not returned as it was implanted in the patient.The pusher was found to be stuck, protruding from both the proximal and distal end of the microcatheter.The pusher was found to be broken at the pusher transition location.The proximal end of the pusher was returned fully separated from the distal end.The distal end of the pusher was found to be stretched and broken proximal to the heater coil.The distal lead wire solder joints were broken.The heater coil was found to have indications of thermal detachment.The microcatheter was found to be smashed approximately two inches from the distal end.The monofilament did not appear to be have a full mushroom profile and the end condition did exhibit some signs of shearing damage.Based on the monofilament's end condition, the implant appears to have been broken off by a shearing force rather than by thermal detachment.The microcatheter was found to be smashed, which would contribute to the stuck pusher, but it cannot be confirmed when the damage to the microcatheter occurred.Due to the severe damage to the pusher and its electrical circuitry, the root cause of the non-detachment is unable to be determined.

Brand Name
HYDROFRAME 10 FRAMING COIL VTA
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9330435
Report Number2032493-2019-00268
Device Sequence Number19295193
Product Code HCG
UDI-Device Identifier00816777023568
UDI-Public(01)00816777023568(11)190301(17)240229(10)1903015WF
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K090357
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2024
Device Model Number100715HFRM-V
Device Catalogue Number100722CSSR-V
Device Lot Number1903015WF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer10/18/2019
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR